MAUDE Adverse Event Report: Ambu A/S aScope 4 Broncho Large

Ambu A/S aScope 4 Broncho Large
Catalog Number 478001000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During a bronchoscopy procedure using an ascope 4 broncho large 5.8/2.8, the distal tip of the device detached.A second bronchoscopy was performed using a reusable bronchoscope to retrieve the detached part with biopsy forceps.The involved device has been retained by the hospital for investigation if required.Patient outcome: examination prolonged, with no serious consequences for the patient.
 
Additional Manufacturer Narrative
Based on the returned sample it was possible to verify the reported failure (distal tip detached).Further investigation was done by performing a simulation test of a good sample to assess the interaction between a sufficiently lubricated good sample and a good endotracheal tube (ett) under normal use conditions.The distal tip of good sample was inserted into and withdrawn through the good ett to identify any abnormalities that could contribute to the reported failure.The distal tip passed smoothly through the ett during insertion and withdrawal with no abnormal resistance.Additionally a simulation test was performed to assess the behaviour of the good sample under exaggerated use conditions.A minimal amount of lubricant was applied to the good sample and the bending control lever was activated to a deflected (non-neutral) position.The sample was subsequently withdrawn through the good ett while holding the bending control lever to determine any abnormalities that could contribute to the reported failure.Under the exaggerated use conditions, increased resistance was encountered during withdrawal of the sample through the good ett.Excessive force was required to withdraw the sample from the good ett and the distal tip detached from the main tube and remained inside the good ett.Based on the investigation findings, the cause of reported failure was due to unintended use error which likely involving insufficient lubrication and unintended holding of the bending control lever during withdrawal, resulting in the bending section remaining in a deflected (non-neutral) position.This causes the distal tip to come into contact with the inner wall of the ett, creating increased friction and resistance during removal.The additional withdrawal force required to overcome the increased resistance subsequently led to detachment of the distal tip.Instruction for use (ifu) for ascope 4 broncho (lbl-004917 rev 7) is in place to guide the user that the distal tip must be in a neutral, non-deflected position during withdrawal and the control lever must not be operated as this may result in patient injury and/or damage to the endoscope.Ambu production and qc perform 100% distal tip inspection on each ascope4 broncho large.Production, technical team and quality control have been made aware of this feedback via quality alert.

Brand Name
aScope 4 Broncho Large
Common Device Name
aScope 4 Broncho Large
Manufacturer (Section D)
Ambu A/S
baltorpbakken 13
ballerup, 2730
DA  2730
Manufacturer (Section G)
Ambu Sdn. Bhd.
lot 69-b, lintang
bayan lepas 6, phase iv
penang, 1900
MY   1900
Manufacturer Contact
bolette walldorf
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key50564938
Report Number9610691-2026-00027
Device Sequence Number9927695
Product Code EOQ
UDI-Device Identifier05707480135530
UDI-Public05707480135530
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number478001000
Device Lot Number1001295502
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2026
Initial Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown